Alert archive / Pennsylvania / Frost Advisories in 2008
Frost Advisory 2, NWS State College, PA
NWS State College, PA issued this frost advisory at Apr 16, 2008, 9:04 PM EDT for Adams County, Lancaster County, York County, Pennsylvania. It took effect at Apr 17, 2008, 4:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2008, 9:04 PM EDT (01:04 UTC)
- In effect from
- Apr 17, 2008, 4:00 AM EDT
- Expired
- Apr 17, 2008, 8:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Lancaster County, PA, York County, PA
The radar
The Sterling radar (KLWX), 126 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3405 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 170104 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 904 PM EDT WED APR 16 2008 PAZ064>066-171200- /O.NEW.KCTP.FR.Y.0002.080417T0800Z-080417T1200Z/ ADAMS-YORK-LANCASTER- 904 PM EDT WED APR 16 2008 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT THURSDAY. ANOTHER COLD AND CLEAR NIGHT IS IN STORE TONIGHT. THE CALM WINDS AND CLEAR SKIES WILL ALLOW FOR TEMPERATURES TO DIP INTO THE LOWER AND MID 30S ACROSS THE REGION. THIS WILL CREATE AREAS OF FROST. ONLY THE VERY RURAL AREAS...GENERALLY OPEN...AND LOW SPOTS AWAY FROM WATER ARE IN DANGER OF FALLING AT OR BELOW FREEZING. MOST LOCATIONS WILL END UP WITH LOWS BETWEEN 32 AND 36 DEGREES...WITH THE CITIES REMAINING EVEN MILDER. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. $$ DANGELO
1 follow-up statement
000 WWUS71 KCTP 171157 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 757 AM EDT THU APR 17 2008 PAZ064>066-171300- /O.EXP.KCTP.FR.Y.0002.000000T0000Z-080417T1200Z/ ADAMS-YORK-LANCASTER- 757 AM EDT THU APR 17 2008 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING. TEMPERATURES WILL QUICKLY RISE THROUGH THE 40S AND INTO THE MID 50S BY MID MORNING. $$ STEINBUGL
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Apr 16, 9:00 PM EDT, 4 minutes earlier.
Area forecast discussion, Apr 16, 9:00 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 900 PM EDT WED APR 16 2008 .SYNOPSIS... FAIR AND DRY WEATHER WILL CONTINUE THROUGH THE END OF THE WEEK THANKS TO A SLOW MOVING RIDGE OF HIGH PRESSURE. THE NEXT CHANCE OF PRECIPITATION WILL LIKELY HOLD OFF UNTIL LATE THIS WEEKEND. && .NEAR TERM /UNTIL 8 AM THURSDAY MORNING/... FEELING VERY UNCOMFORTABLE WITH L-M30S IN THE FORECAST FOR MINS TONIGHT IN THE SE WITHOUT ANY FROST/FREEZE PRODUCT OUT. WHILE IT IS VERY DRY OUT...THE DEWPOINTS ARE SLIGHTLY HIGHER THAN LAST NIGHT. THE TEMPS ARE ALSO SLIGHTLY ABOVE LAST NIGHT/S VALUES AT THIS TIME...AND SHOULD BOTTOM OUT SLIGHTLY ABOVE THIS MORNING/S MINS TOO. THIS WOULD PUT MOST OF THE 3 COUNTIES THAT ARE IN THE GROWING SEASON INTO A FROST-Y SITUATION RATHER THAN FREEZE. SO...WILL MAKE A FROST ADVSRY FOR THIS MORNING...ENDING AROUND 8 AM. REST OF FCST QUIET/CALM/COOL. HIGH CLOUDS THIN TO OUR WEST AND SHOULD NOT IMPACT A CLEAR FORECAST AT ALL. && .SHORT TERM /8 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... ELONGATED BANANA SFC RIDGE AXIS WILL BREAK APART AS A SFC LOW ASSOC WITH A UPR LVL CUT-OFF SPINNING OVR THE GULF STREAM MOVES NWD FROM NEAR BERMUDA TWD THE CANADIAN MARITIMES. ALTHOUGH THE MAIN HIGH PRES CENTER WILL SINK SWD INTO THE SE U.S...CENTRAL PENN WILL REMAIN IN THE SUBSIDENCE REGION BETWEEN A DEVELOPING SRN PLAINS LOW AND THE AFOREMENTIONED SYS MOVG NWD WELL-OFF THE MID ATLC COAST. FAIR AND UNSEASONABLY MILD WEATHER WILL CONTINUE UNDER MOSTLY SUNNY SKIES. 09Z SREF BIAS-CORRECTED 2M TEMPS SUGGEST GOING AOA GUID. BASED ON MAV/MET/ENS HIGH BLEND...MAX TEMPS SHOULD TOP OUT IN THE 68-75F RANGE OR ANYWHERE FROM 8 TO 15 DEGS BETTER THAN CLIMATOLOGY. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... ONLY SMALL SCALE CHANGES NEEDED TO THE EXTENDED FORECAST AS OVERALL FORECAST NOT CHANGING VERY QUICKLY. AN EXTENDED RUN OF DRY WEATHER WITH COOL MORNINGS AND WARM AFTERNOONS IS IN STORE THRU LATE WEEK AS HIGH PRESSURE DOMINATES. AVERAGE TEMPS WILL RETURN TO ABOVE NORMAL...DAY TIME HIGHS WILLBE ABOVE AS LOWS REMAIN JUST BELOW...FOR THE REMAINDER OF THE WEEK. THE DRY AIR AND SUNSHINE/CLEAR SKIES WILL CREATE VERY LARGE DIURNAL RANGES IN TEMP. SOME PLACES MAY SEE 40F SWINGS FROM MIN TO MAX THROUGH LATE THIS WEEK. MODELS CONTINUE TO SHOW DIVERGING SOLUTIONS IN THE HANDLING OF THE EVENTUAL BREAK DOWN OF OUR EASTERN RIDGE. DISCUSSIONS FROM HPC POINT TO ANOMALOUSLY HIGH HEIGHTS OVER SERN CANADA TELLECONNECTING TO AN UPPER LOW SLIDING SOUTH OF PA LATER IN THE WEEKEND. THE ECMWF SUPPORTS THIS NOTION. THE 00Z GFS THEN TAKES THE LOW AND COMPLICATES THE PICTURE BY SHEARING IT OUT AND TAKING IT THRU THE GR LAKES LATER IN THE WEEKEND. ENSEMBLES FROM THE GFS AND CANADIAN BOTH HAVE A RATHER WASHED OUT LOOK TO THE UPPER PATTERN...MAINTAINING HIGH HEIGHTS OVER THE NERN US WHILE WEAKENING THE APPROACHING WAVE...AS WELL AS MAINTAINING A WEAKNESS IN THE HEIGHTS OVER THE SERN US...HINTING THAT ENERGY COULD INDEED HEAD THAT WAY AS WELL. EITHER WAY...IT LOOKS LIKE THE NEXT CHC OF RAIN WILL HOLD OFF UNTIL SAT AT THE EARLIEST WHILE ABOVE NORMAL WARMTH CONTINUES OVER THE REGION...TEMPERED A BIT BY POTENTIAL OF SE FLOW BY LATE WEEKEND KNOCKING TEMPS DOWN A BIT. GIVEN THE CONTINUED UNCERTAINTY ACROSS FORECAST MODELS...EXTENDED POPS REMAIN JUST IN THE CHC RANGE. NOT MUCH ELSE TO DO AT THIS RANGE. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... VFR AND LIGHT WINDS LIKELY TO PERSIST THROUGH SATURDAY...AS RIDGE OF HIGH PRESSURE REMAINS OVER THE REGION. A WEAK COLD FRONT WILL PUSH THROUGH THE AREA SAT NITE OR EARLY SUNDAY...PERHAPS ACCOMPANIED BY A PERIOD OF REDUCED CIGS/VSBY IN SCT RAIN SHWRS. GOOD FLYING CONDS EXPECTED MONDAY AS AN AREA OF HIGH PRESSURE BUILDS ALONG THE EAST COAST. && .FIRE WEATHER... 10HR FINE FUELS ON THE ORDER OF 5-6% AND RH VALUES BETWEEN 10-15% THIS AFTERNOON SUPPORT FAVORABLE CONDITIONS FOR THE INITIATION AND SPREAD OF WILD FIRES. HOWEVER...WINDS IN MOST LOCATIONS ARE LESS THAN 10KTS. THE EXCEPTION IS ACROSS FAR WRN PA AND SWRN NY STATE...WITH SFC WNDS ARE RUNNING 8-10KT WITH OCNL GUSTS OF 15-20KTS /BUT STILL BELOW CRITERIA/. DRY WEATHER WILL CONTINUE OVER CENTRAL PENNSYLVANIA THROUGH AT LEAST THE END OF THE WORK WEEK. FINE FUEL MOISTURE AND RH/S WILL REMAIN LOW...HOWEVER WINDS WILL LIKELY NOT REACH CRITERIA. IF THIS CHANGES AND STRONGER WINDS LOOK LIKELY...FIRE WEATHER WATCHES OR WARNINGS MAY NEEDED. && .CTP WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM TO 8 AM EDT THURSDAY FOR PAZ064>066. && SYNOPSIS...LACORTE/STEINBUGL NEAR TERM...DANGELO SHORT TERM...LACORTE/STEINBUGL LONG TERM...LACORTE/RXR AVIATION...FITZGERALD FIRE WEATHER...STEINBUGL/TYBURSKI
Hazardous weather outlook, Apr 16, 8:07 AM EDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 807 AM EDT WED APR 16 2008 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-171215- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 807 AM EDT WED APR 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT INCREASINGLY DRY CONDITIONS ARE EXPECTED OVER THE NEXT SEVERAL DAYS. WHILE WINDS ARE NOT EXPECTED TO REACH CRITERIA AT THIS TIME...WILD FIRE DANGER WILL BE ON THE INCREASE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY INCREASINGLY DRY CONDITIONS ARE EXPECTED OVER THE NEXT SEVERAL DAYS. WHILE WINDS ARE NOT EXPECTED TO REACH CRITERIA AT THIS TIME...WILD FIRE DANGER WILL BE ON THE INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. STEINBUGL
Nearby
Frost Advisories in Pennsylvania, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.